Hail, Walker
- When
- May 13, 7:13 PM EST to 7:18 PM EST
- Where
- Walker County, Rossville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.967, -85.283
The public reported quarter-sized hail near the Tennessee state line.
20 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 13, 4:31 PM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 PM EDT SAT MAY 13 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) THREAT FOR SEVERE CONVECTION APPEARS TO BE DIMINISHING. ISOLATED SVR POSSIBLE IN NRN 1/4 OF GA THIS AFTERNOON AND EVENING WHERE SCT SHRA HAVE NOT BEEN OBSERVED. ELSEWHERE...TOO COOL AND LESSENED LOW LEVEL MOISTURE TO SUPPORT MUCH TSRA. PATTERN STILL FCST TO BE DOMINATED BY LARGE UPPER LOW OVER NRN IL MOVING SOUTH. S/W AND FRONT TO ROTATE AROUND SOUTH END INTO GA SUNDAY...SO CHC TO NEAR LIKELY POPS LOOK GOOD. MODELS IN FAIR AGREEMENT ON TIMING AND LOCATION SO CONF FAIRLY HIGH. IF FORECAST COVERAGE WAS EXPECTED TO BE HIGHER CATEGORICAL POPS WOULD BE IN ORDER. IF MODELS ARE TO BE BELIEVED FURTHER OUT...DRY SLOT MAY PREVENT MUCH SHRA/TSRA SUNDAY NIGHT AND MONDAY. COLD FRONT WILL BE PAST BY THEN. HAVE TRIMMED POPS BACK SOME. COULD SEE SOME ISOLD SHRA/TSRA BUT NOT MUCH. UPPER LOW FINALLY BEGINS LIFTING OUT MON NIGHT BUT L/W TROUGH STILL HANGS TO THE WEST OF GA. WILL KEEP POPS GOING. .LONG TERM...(TUESDAY THROUGH SATURDAY) L/W POSITIVELY TILTED TROUGH OVER THEN ERN U.S. WILL BE TOUGH TO GET RID OF THROUGH THE LONG TERM PERIOD. SHOULD SEE BELOW NORMAL TEMPS WITH SMALL CHCS FOR PRECIP. SVR TSRA DOES NOT APPEAR TO BE AN ISSUE THROUGH FRIDAY. FCST SEEMS TO HAVE THIS IN HAND. SNELSON && .AVIATION... CONDITIONS CONTINUE TO IMPROVE THIS AFTERNOON. PRECIPITATION ACROSS CENTRAL GEORGIA IS RAPIDLY DECREASING WITH THIS FIRST WAVE. THE MAIN THING TO WATCH FOR OVERNIGHT WILL BE AN APPROACHING SHORTWAVE LOCATED OVER WESTERN TENNESSEE AS IT INTERACTS WITH A COLD FRONT HELPING TO INITIATE CONVECTION OVER NORTHERN ALABAMA AND MOVING ACROSS GEORGIA. THIS SYSTEM SHOULD BE APPROACHING THE METRO AREA AROUND 5 Z AND CONTINUE ON ACROSS CENTRAL GEORGIA NEAR SUNRISE. THERE IS HOWEVER STILL SOME UNCERTAINTY AS TO IF THIS SYSTEM WILL HAVE THUNDER SO MAY HOLD OFF AND CONTINUE VCTS. WINDS WILL CONTINUE TO BE OUT OF THE SOUTHWEST AROUND 10KTS WITH GUSTS AROUND 20KTS LIKELY THROUGH SUNSET. CIGS WILL REMAIN AROUND 8-12,000 FT BEFORE THE APPROACH OF THE NEXT SYSTEM BRINGING LOWER CISGS AROUND 3,000 FT. SOME PATCHY LIGHT FOG WILL BE POSSIBLE IN MCN AND CSG IN APPROACH OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 56 72 50 68 / 30 50 10 10 ATHENS 54 73 49 72 / 30 50 20 10 GAINESVILLE 54 70 49 68 / 30 50 20 20 ROME 52 74 45 71 / 30 40 10 20 COLUMBUS 60 75 55 73 / 30 60 10 10 MACON 57 75 53 74 / 20 50 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT SAT MAY 13 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 PM EDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTHWEST GEORGIA. .SYNOPSIS... A COLD FRONT OVER THE OHIO TO MID MISSISSIPPI VALLEYS WILL MOVE SOUTH INTO NORTH GEORGIA TONIGHT. THIS COMBINED WITH AN APPROACHING SHORTWAVE LOCATED OVER SOUTHERN MISSOURI WILL HELP TO INITIATE CONVECTION. .PRIMARY HAZARD... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A LINE STRETCHING FROM LA GRANGE TO ATLANTA TO BLUE RIDGE AFTER 10 PM. .DISCUSSION... DEW POINTS IN THE 60S ACROSS CENTRAL ALABAMA COMBINED WITH AN APPROACHING FRONT LATER TONIGHT MAY HELP TO INITIATE A FEW ISOLATED SEVERE THUNDERSTORMS LATE TONIGHT ACROSS NORTHWEST GEORGIA. STEEP LAPSE RATES ALOFT WILL HELP TO OVERCOME WEAK SURFACE BASED CAPES OF LESS THAN 1000. THERE IS STILL A GOOD DEAL OF UNCERTAINTY DUE TO LIMITED LOW LEVEL MOISTURE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATE TONIGHT ACROSS NORTHWEST GEORGIA. EA
The Northeast Alabama radar (KHTX), 73 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
20 hail, 3 thunderstorm wind. Local standard time, as filed.
The public reported quarter-sized hail near the Tennessee state line.
The public reported penny-sized hail.
The Whitfield County 911 Center reported that one tree was blown down.
The public observed nickel-sized hail for a 10-minute period.
The public reported nickel-sized hail.
The public reported quarter-sized hail.
Several reports of hail ranging in size from pennies to quarters were received from the public in the Young Harris and Hiawassee areas. Hail was reported to have covered the ground at one location in Young Harris.
The public observed penny-sized hail lasting up to five minutes in the Lake Wildwood area west of Macon. Penny-sized hail was also observed by the public in the Macon area.
The public reported penny-sized hail.
The Chattahoochee County 911 Center reported quarter-sized hail in the Cusseta area. Radar supported hail that large or larger throughout the southern half of the county.
The public reported nickel-sized hail.
The Dade County 911 Center reported nickel-sized hail.
The White County 911 Center reported penny-sized hail in Cleveland and the south part of the county.
The public observed penny to nickel-sized hail.
The Banks County 911 Center reported nickel-sized hail in Homer, while the public reported nickel-sized hail in the Lula area.
The Washington County Membership Cooperative reported that two large oak trees were down on power lines on Linton Road along the Hancock/Glascock county line east of Linton.
Personnel at the Warthen Post Office observed penny-sized hail.
Personnel at the Warthen Post Office reported that a few tree limbs were blown down.
The public reported penny-sized hail.
The public reported penny-sized hail in the far southern part of the county. In addition, a wind gust of 34 mph was measured in the area in association with this thunderstorm.
The public reported penny-sized hail in the Wrightsville, Kite, and Meeks areas.
A deputy with the Washington County Sheriff's Office observed golf ball-sized hail northeast of Davisboro near the Jefferson county line.
The Jefferson County Emergency Management Director reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512964, 5512963, 5512966, 5512965, 5512967, 5512968, 5512969, 5512972, 5512970, 5512971, 5512973, 5512974, 5512976, 5512975, 5512977, 5513045, 5513046, 5513047, 5513048, 5513051, 5513052, 5513049, 5513050.